MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERLOC MAX POWER-INJECTIBLE INFUSION SET 22G X 1IN; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERLOC MAX POWER-INJECTIBLE INFUSION SET 22G X 1IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of asetf021 showed no other similar product complaint(s) from this lot number.Device not returned for evaluation.
 
Event or Problem Description
It was reported powerloc needle tubing cracked.Additional details received 01/12/2021 via phone call with the patient: it was reported "the tubing was severed by the hub where the plastic meets the tubing.This is the only time that we used this needle.This is a new port, i have used other brands of needles before and since, i never have had a problem only with this needle.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged infusion set was confirmed.The product returned for evaluation was one 22ga x 0.75¿ powerloc max safety infusion set.Usage residues were observed throughout the sample and the safety mechanism was engaged.A complete break was observed in the extension tubing at the luer/tubing joint.Microscopic inspection of the break revealed a granular fracture surface.Beach marks and radiating tear marks were observed throughout the break surface.Material buckling and discoloration were observed in the vicinity of the break.The break features were consistent with material failure due to fatigue.Fatigue occurs when repetitive mechanical stresses such as twisting and kinking gradually cause a fracture to form and propagate in the material; however, additional factors appear to have contributed.The device is a supplied component and the supplier has been notified of this event.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported powerloc needle tubing cracked.Additional details received via phone call with the patient: it was reported "the tubing was severed by the hub where the plastic meets the tubing.This is the only time that we used this needle.This is a new port, i have used other brands of needles before and since, i never have had a problem only with this needle." additional information received: "a detailed description of the event: when the patient tried to access her port, the powerloc max huber needle tubing split.Patient could not access her port, and her medication could not be administered." "was there patient harm reported? no direct patient harm was reported with this incident.Patient was emotionally distraught, as she has had this occur with the last recall, and she ended up needing a surgical replacement of her port.She was also unable to administer her medication until a nurse was able to emergently see her.".

Brand Name
POWERLOC MAX POWER-INJECTIBLE INFUSION SET 22G X 1IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11171580
Report Number3006260740-2020-21314
Device Sequence Number3719072
Product Code FPA
UDI-Device Identifier00801741047473
UDI-Public(01)00801741047473
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K073050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2023
Device Model NumberN/A
Device Catalogue Number0142210
Device Lot NumberASETF021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age34 YR
Patient Weight68